Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 76, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 13, 2020, 1:23 AM EDT for 6 counties in Georgia. It was in force for 52 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2020, 1:23 AM EDT (05:23 UTC)
- Expired
- Apr 13, 2020, 2:15 AM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Knoxville radar (KMRX), 154 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 1:25 AM EDT | TSTM WND DMG | 3 Nne Owltown, GA | TREE DOWN ON THE 1000TH BLOCK OF TOWN CREEK SCHOOL RD. |
| Apr 13, 1:27 AM EDT | TSTM WND DMG | 3 W Blairsville, GA | LARGE TREE DOWN NEAR THE INTERSECTION OF KIUTUESTUA CREEK RD AND LOWS MILLS RD. |
| Apr 13, 1:30 AM EDT | TSTM WND DMG | 1 S Vogel State Park, GA | MULTIPLE TREES AND POWERLINES DOWN NEAR THE INTERSECTION OF HELTON CREEK RD AND HOLLY LN |
| Apr 13, 1:30 AM EDT | TSTM WND DMG | 1 S Vogel State Park, GA | TREES DOWN IN VOGEL STATE PARK AT HELTON CREEK RD & HOLLY LN AND HELTON CREEK RD & HAPPY HOLLOW. |
| Apr 13, 1:30 AM EDT | TSTM WND DMG | 3 W Owltown, GA | A CARPORT WAS BLOWN INTO THE MIDDLE OF MT PLEASENT CHURCH RD. |
| Apr 13, 1:38 AM EDT | TSTM WND DMG | 2 Ese Gaddistown, GA | TREES AND POWER LINES DOWN NEAR GADDISTOWN. |
| Apr 13, 1:40 AM EDT | TSTM WND DMG | 3 S Nottely Dam, GA | SEVERAL TREES DOWN NEAR NOTTELY DAM. |
| Apr 13, 1:42 AM EDT | TSTM WND DMG | 1 Ese Ivy Log, GA | TREE DOWN AT ROCKY TOP RD & IVYLOG RD |
| Apr 13, 1:42 AM EDT | TSTM WND DMG | 3 W Gumlog, GA | TREE DOWN ON THE 1600 BLOCK OF SMYRNA RD |
| Apr 13, 1:44 AM EDT | TSTM WND DMG | Jones Creek, GA | TREE DOWN AT THE INTERSECTION OF TIMBER BLOSSOM DR AND EMERINE RD |
| Apr 13, 1:47 AM EDT | TSTM WND DMG | 4 Se Ivy Log, GA | A COUPLE TREES REPORTED DOWN NEAR IVY LOG. |
| Apr 13, 1:57 AM EDT | TSTM WND DMG | 3 W Owltown, GA | ONE REPORT OF STRUCTURAL DAMAGE, ONE REPORT OF POWER LINES DOWN, AND ONE REPORT OF A TREE DOWN, ALL OFF OF MT PLEASANT CHURCH RD W |
| Apr 13, 2:16 AM EDT | TSTM WND DMG | 1 Wsw Blairsville, GA | MULTIPLE TREES AND POWER LINES DOWN IN BLAIRSVILLE. |
| Apr 13, 2:18 AM EDT | TSTM WND DMG | 3 E Owltown, GA | MULTIPLE TREES AND POWER LINES DOWN NEAR OWLTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 11:45 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 733 m²/s²
- 0-3 km storm-relative helicity
- 874 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.8
The text
As transmitted.
764
WUUS52 KFFC 130523
SVRFFC
GAC111-123-187-281-291-311-130615-
/O.NEW.KFFC.SV.W.0076.200413T0523Z-200413T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
123 AM EDT Mon Apr 13 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Towns County in northeastern Georgia...
Northern Lumpkin County in north central Georgia...
Central Gilmer County in north central Georgia...
Northern White County in northeastern Georgia...
Union County in north central Georgia...
Fannin County in north central Georgia...
* Until 215 AM EDT.
* At 123 AM EDT, a severe thunderstorm was located near Cherry Log,
or near Ellijay, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ellijay, Blue Ridge, Hiawassee, Blairsville, Young Harris, East
Ellijay, Helen, Morganton, Suches, Unicoi State Park, Robertstown,
Blue Mountain Shelter, Jones Mill, Gumlog, Higdon, Loving, Jones
Creek, Woods Hole Shelter, Epworth and Low Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 AM EDT for north central
and northeastern Georgia.
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3498 8366 3471 8368 3461 8447 3490 8459
3499 8438 3499 8367
TIME...MOT...LOC 0523Z 247DEG 47KT 3474 8440
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
987
WWUS52 KFFC 130525
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
125 AM EDT Mon Apr 13 2020
GAC111-123-187-281-291-311-130615-
/O.CON.KFFC.SV.W.0076.000000T0000Z-200413T0615Z/
Towns GA-Lumpkin GA-Gilmer GA-White GA-Union GA-Fannin GA-
125 AM EDT Mon Apr 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR TOWNS...NORTHERN LUMPKIN...CENTRAL GILMER...NORTHERN WHITE...
UNION AND FANNIN COUNTIES...
At 125 AM EDT, a severe thunderstorm was located over Cherry Log, or
near Blue Ridge, moving northeast at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Blue Ridge, Hiawassee, Blairsville, Young Harris, East Ellijay,
Helen, Morganton, Suches, Unicoi State Park, Robertstown, Blue
Mountain Shelter, Gumlog, Higdon, Loving, Jones Creek, Woods Hole
Shelter, Epworth, Low Gap Shelter, Cartecay and Pisgah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 AM EDT for north central
and northeastern Georgia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3498 8366 3471 8368 3461 8447 3481 8447
3491 8452 3499 8438 3499 8367
TIME...MOT...LOC 0525Z 239DEG 53KT 3481 8435
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$787
WWUS52 KFFC 130536
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
136 AM EDT Mon Apr 13 2020
GAC111-123-187-281-291-311-130615-
/O.CON.KFFC.SV.W.0076.000000T0000Z-200413T0615Z/
Towns GA-Lumpkin GA-Gilmer GA-White GA-Union GA-Fannin GA-
136 AM EDT Mon Apr 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR TOWNS...NORTHERN LUMPKIN...CENTRAL GILMER...NORTHERN WHITE...
UNION AND EASTERN FANNIN COUNTIES...
At 136 AM EDT, a severe thunderstorm was located over Hemp, or 8
miles east of Blue Ridge, moving northeast at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Blue Ridge, Hiawassee, Blairsville, Young Harris, East Ellijay,
Helen, Morganton, Suches, Unicoi State Park, Robertstown, Blue
Mountain Shelter, Gumlog, Loving, Jones Creek, Woods Hole Shelter,
Low Gap Shelter, Cartecay, Pisgah, Mineral Bluff and Vogel State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 AM EDT for north central
and northeastern Georgia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3498 8366 3471 8368 3461 8447 3480 8444
3483 8438 3487 8431 3499 8435 3499 8367
TIME...MOT...LOC 0536Z 247DEG 47KT 3487 8418
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$872
WWUS52 KFFC 130604 RRA
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
204 AM EDT Mon Apr 13 2020
GAC123-130614-
/O.CAN.KFFC.SV.W.0076.000000T0000Z-200413T0615Z/
Gilmer GA-
204 AM EDT Mon Apr 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GILMER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 AM EDT for north central
and northeastern Georgia.
LAT...LON 3496 8366 3482 8367 3480 8368 3479 8367
3471 8368 3464 8421 3467 8424 3475 8422
3485 8415 3498 8413 3498 8367
TIME...MOT...LOC 0604Z 243DEG 56KT 3475 8409
$$
GAC111-187-281-291-311-130615-
/O.CON.KFFC.SV.W.0076.000000T0000Z-200413T0615Z/
Towns GA-Lumpkin GA-White GA-Union GA-Fannin GA-
204 AM EDT Mon Apr 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR TOWNS...NORTHERN LUMPKIN...NORTHERN WHITE...UNION AND
SOUTHEASTERN FANNIN COUNTIES...
At 204 AM EDT, a severe thunderstorm was located near Gaddistown, or
11 miles southwest of Blairsville, moving northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hiawassee, Blairsville, Young Harris, Helen, Suches, Unicoi State
Park, Robertstown, Blue Mountain Shelter, Gumlog, Jones Creek, Woods
Hole Shelter, Low Gap Shelter, Vogel State Park, Anna Ruby Falls,
Stover Creek Shelter, Gaddistown, Margret, Whitley Gap Shelter,
Brasstown Bald and Nottely Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 AM EDT for north central
and northeastern Georgia.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3496 8366 3482 8367 3480 8368 3479 8367
3471 8368 3464 8421 3467 8424 3475 8422
3485 8415 3498 8413 3498 8367
TIME...MOT...LOC 0604Z 243DEG 56KT 3475 8409
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 10:00 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 12, 10:00 PM EDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1000 PM EDT Sun Apr 12 2020 .UPDATE... Still on track for widespread severe storms during the remainder of this evening and into the overnight period. Have already seen some potential tornadic storms across the NW. In addition, training across these areas is leading to flash flood concerns as well. Wedge that was aiding in keeping things stable across the region has all but eroded away now, allowing for the CAPE values to increase from the south. Atmosphere over most of the area is now primed for the arrival of main event moving through central Alabama currently. Straight line winds look to be a major concern with hatched area and 45 percent contour from SPC now over a large portion of the area. But also still very concerned with tornado potential along the line as well with high dewpoint environment feeding into the line as it progresses east. Grids have all of this covered exceptionally well with all the severe and tor verbiage in there along with categorical pops. Will make some minor changes but overall, these grids will ride. Deese && .PREV DISCUSSION... /issued 742 PM EDT Sun Apr 12 2020/ PREV DISCUSSION... /issued 332 PM EDT Sun Apr 12 2020/ .INCREASED CONCERN OF SIGNIFICANT SEVERE WEATHER OUTBREAK LATE TODAY INTO EARLY MONDAY MORNING... SHORT TERM /Rest of today through Monday Night/... Things should ramp up quickly here for a significant outbreak of severe storms (possibly the strongest event in at least the last 2 to 3 years) having the big three main threats of strong long- track tornadoes, damaging winds, and large hail this afternoon into the overnight. Much of the western CWA remains in a Moderate Risk with the rest of the area in an Enhanced, though the storm threats could occur area-wide. All the recent convective development across the western and northern CWA has been tapping into mostly elevated instability, though concern is increasing with the evolution of a warm front/lingering wedge front across portions of north Georgia (currently extending near the Atlanta Metro to just south of Athens) as this may end up focusing some stronger rotating convection tapping into more surface based energy along with localized enhanced low level helicity and frontogenetic forcing on top of the ample upper forcing/jet dynamics. The HRRR continues to ramp up the Sig Tor Param along and south of this feature that could slowly lift northward this afternoon into evening and bulk shear vectors have strong veering, so will need to watch for discrete supercell and tornado potential even ahead of the main overnight expected storms. Hi-res CAM consensus continues to have expected intense convective zones/broken lines with embedded supercells pushing into the CWA after about 04z (midnight) tonight pushing eastward through the early morning hours. The HRRR indicates impressive swaths of updraft helicity along these storms interacting with over 400 m2/s2 of 0-1km SRH, so there is concern of some strong long-track tornadoes, even more dangerous given the nocturnal timing. Regardless there will be a widespread damaging wind threat with a robust 65 kt LLJ and 80-100 kts of bulk deep layer shear as the upper wave swings negative. Have continued with Flash Flood Watch across the far north where storm total QPF still looks to be in the 2-4 inch range. Also continuing the Wind Advisory as the enhanced southerly gradient winds will be strong especially as we get into the warm sector of the surface low. The storm threat looks to exit the southeastern CWA between 12-15z Monday and west to NW winds behind the front should gradually decrease during the day with clearing conditions. Baker LONG TERM /Tuesday through Sunday/... The forecast remains mainly on track through the extended period, with only minor changes made based on the latest guidance. The previous discussion follows... King PREV DISCUSSION... /Issued 740 AM EDT Sun Apr 12 2020/ LONG TERM /Monday Night through Saturday/... Region remains under a fairly active and progressive pattern through the extended forecast period. Period starts out mainly dry behind the strong system impacting the area today through early Monday. A short wave sweeps along the gulf coast region Tuesday bringing rain chances back into the forecast area, especially the southern portion of the area. Instability is marginal at best with limited chances for thunder with this system. Mainly dry for the latter half of the work-week with rain chances increasing again next weekend as another wave approaches. Temperatures remain relatively seasonal through the period. 20 AVIATION... 00Z UPDATE... Persistent wedge continues its influence over the ATL area terminals with IFR conditions continuing. Should see these rapidly transition to MVFR ahead of severe thunderstorm line. Did choose to add TEMPO to all sites to account for strong wind potential with line and have 35G45kts for most sites. This may need to be increased further with subsequent updates. Line timing is still on track for after 06Z for ATL and after 09Z for AHN and MCN. Conditions to clear fast behind the line although wind gusts should continue for several hours after. //ATL CONFIDENCE...00Z UPDATE... Medium on IFR duration. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 62 76 50 73 / 100 20 5 5 Atlanta 62 73 48 72 / 100 10 5 5 Blairsville 55 66 41 66 / 100 20 5 10 Cartersville 58 69 44 69 / 100 5 5 5 Columbus 65 80 53 80 / 100 10 5 10 Gainesville 59 71 48 69 / 100 10 5 5 Macon 65 81 53 79 / 100 30 5 10 Rome 58 67 44 68 / 100 5 5 5 Peachtree City 62 75 48 74 / 100 10 5 5 Vidalia 68 84 60 83 / 90 80 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 AM EDT Monday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts... Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee... Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade... Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fannin... Fayette...Floyd...Forsyth...Gilmer...Glascock...Gordon... Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard... Henry...Houston...Jackson...Jasper...Jefferson...Johnson... Jones...Lamar...Laurens...Lumpkin...Macon...Madison...Marion... Meriwether...Monroe...Montgomery...Morgan...Murray...Muscogee... Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen... Troup...Twiggs...Union...Upson...Walker...Walton...Warren... Washington...Webster...Wheeler...White...Whitfield...Wilcox... Wilkes...Wilkinson. Tornado Watch until 11 PM EDT this evening for the following zones: Bartow...Catoosa...Chattooga...Cherokee...Dawson... Fannin...Floyd...Gilmer...Gordon...Murray...Pickens...Polk... Walker...Whitfield. Flash Flood Watch until 8 AM EDT Monday for the following zones: Catoosa...Chattooga...Dade...Dawson...Fannin...Floyd...Gilmer... Gordon...Lumpkin...Murray...Pickens...Towns...Union...Walker... White...Whitfield. && SHORT TERM...Deese LONG TERM....King AVIATION...Deese
Hazardous weather outlook, Apr 12, 6:15 PM EDT, 7 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 615 PM EDT Sun Apr 12 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 615 PM EDT Sun Apr 12 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Rest of tonight...Sunday night... Scattered to numerous severe thunderstorms are expected across north and central Georgia tonight. Some significant long-track tornadoes along with damaging winds and large hail can be expected. Flash flooding will also be possible over parts of far north Georgia tonight. River levels may remain high through early next week. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Some severe storms may linger over portions of east central Georgia early Monday. Isolated to scattered thunderstorms are possible Tuesday through Wednesday, and again Saturday. .SPOTTER INFORMATION STATEMENT... Virtual activation of storm spotters should be in effect. Please relay any reports of severe weather to the National Weather Service, amateur radio nets and other official sources while following all local, state and CDC guidelines.
In the hours before
Local storm report, Apr 12, 11:57 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1157 PM EDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 4 SSE VARNELL 34.85N 84.94W
04/12/2020 WHITFIELD GA EMERGENCY MNGR
TREE IN ROADWAY AT CLEVELAND HWY AND LAKELAND DR. NE
&&
EVENT NUMBER FFC2000340
LUSKLocal storm report, Apr 13, 12:00 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 1 WNW TILTON 34.68N 84.96W
04/12/2020 WHITFIELD GA EMERGENCY MNGR
TREE IN ROAD AT CROSSPLAINS BLVD AND OLD DIXIE HWY
&&
EVENT NUMBER FFC2000341
LUSKLocal storm report, Apr 13, 12:02 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1202 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 2 SW COHUTTA 34.94N 84.97W
04/12/2020 WHITFIELD GA EMERGENCY MNGR
TREE DOWN ALONG THE 4000 BLOCK OF COHUTTA VARNELL RD
&&
EVENT NUMBER FFC2000342
LUSKLocal storm report, Apr 13, 12:25 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1225 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 3 WSW BEAVERDALE 34.90N 84.90W
04/12/2020 WHITFIELD GA EMERGENCY MNGR
TREE IN ROAD ALONG 7000 BLOCK OF GA HWY 2
&&
EVENT NUMBER FFC2000343
LUSKLocal storm report, Apr 13, 12:41 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1241 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG FAIRVIEW 34.94N 85.29W
04/12/2020 WALKER GA PUBLIC
LARGE LIMBS AND SOME TREES FELL AND DAMAGED MULTIPLE
PARKED VEHICLES IN FAIRVIEW, GA
&&
EVENT NUMBER FFC2000344
LUSKLocal storm report, Apr 13, 1:07 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
107 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM TORNADO 1 ENE FORT OGLETHORPE 34.95N 85.25W
04/12/2020 CATOOSA GA EMERGENCY MNGR
POSSIBLE TORNADO IN THE TOWN OF FORT OGLETHORPE.
REPORTS OF DAMAGE TO NUMEROUS STRUCTURES AS WELL AS
DOZENS OF TREES AND POWERLINES DOWN.
&&
EVENT NUMBER FFC2000345
LUSKThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:28 PM EDT | Tornado Warning | FFC | Chattooga, Walker, Whitfield | 32 min |
| Apr 12, 8:46 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 28 min |
| Apr 12, 8:49 PM EDT | Tornado Warning | FFC | Murray, Whitfield | 26 min |
| Apr 12, 8:53 PM EDT | Special Weather Statement | FFC | Chattooga | 22 min |
| Apr 12, 8:59 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 31 min |
| Apr 12, 9:09 PM EDT | Special Weather Statement | FFC | Murray | 36 min |
| Apr 12, 9:15 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Murray, Walker, Whitfield | 31 min |
| Apr 12, 9:25 PM EDT | Flash Flood Warning | FFC | Catoosa, Chattooga, Dade, Fannin, Floyd, Gilmer and 4 more | 6 hr |
| Apr 12, 9:40 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 35 min |
| Apr 12, 9:53 PM EDT | Tornado Warning | FFC | Murray, Whitfield | 14 min |
| Apr 12, 10:50 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Walker | 40 min |
| Apr 12, 10:54 PM EDT | Tornado Warning | FFC | Dade, Walker | 36 min |
| Apr 12, 11:18 PM EDT | Tornado Warning | FFC | Catoosa | 12 min |
| Apr 12, 11:26 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Floyd, Gordon, Murray, Walker and 1 more | 49 min |
| Apr 12, 11:40 PM EDT | Tornado Warning | FFC | Chattooga, Floyd | 35 min |
| Apr 13, 12:04 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Floyd, Gordon, Haralson, Paulding and 1 more | 56 min |
| Apr 13, 12:07 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Fannin, Floyd, Gilmer, Gordon and 3 more | 68 min |
| Apr 13, 12:18 AM EDT | River Flood Warning | FFC | Whitfield | 15 hr |
| Apr 13, 12:54 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Floyd, Gordon, Haralson and 2 more | 81 min |
| Apr 13, 1:02 AM EDT | Tornado Warning | FFC | Bartow, Cherokee | 28 min |
| Apr 13, 1:07 AM EDT | Tornado Warning | FFC | Dawson, Gilmer, Gordon, Pickens | 23 min |
| Apr 13, 1:18 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 57 min |
| Apr 13, 1:24 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 40 min |
| Apr 13, 1:42 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Haralson, Heard and 1 more | 48 min |
| Apr 13, 1:44 AM EDT | Tornado Warning | FFC | Cherokee | 14 min |
| Apr 13, 2:01 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Cherokee, Dawson, Forsyth, Hall, Lumpkin and 2 more | 44 min |
| Apr 13, 2:01 AM EDT | Tornado Warning | FFC | Talbot, Upson | 29 min |
| Apr 13, 2:11 AM EDT | River Flood Warning | FFC | Murray, Whitfield | 41 hr |
| Apr 13, 2:18 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Crawford, Macon, Marion, Muscogee, Peach and 6 more | 42 min |
| Apr 13, 2:20 AM EDT | Tornado Warning | FFC | Lamar, Monroe, Upson | 25 min |
| Apr 13, 2:22 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Cherokee, Cobb, DeKalb, Forsyth and 4 more | 38 min |
| Apr 13, 2:24 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Fulton | 36 min |
| Apr 13, 2:33 AM EDT | Tornado Warning | FFC | Clayton, Fulton | 12 min |
| Apr 13, 2:40 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Butts, Crawford, Jasper, Jones, Lamar and 1 more | 50 min |
| Apr 13, 2:42 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Lumpkin, White | 33 min |
| Apr 13, 2:45 AM EDT | Tornado Warning | FFC | Butts, Jasper, Jones, Monroe | 30 min |
| Apr 13, 2:46 AM EDT | Tornado Warning | FFC | DeKalb, Fulton | 14 min |
| Apr 13, 2:50 AM EDT | River Flood Warning | FFC | Catoosa | 25 hr |
| Apr 13, 2:53 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Gwinnett, Henry, Newton, Rockdale and 1 more | 37 min |
| Apr 13, 2:54 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Crawford, Houston, Jasper, Jones and 5 more | 51 min |
| Apr 13, 2:58 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Jasper, Morgan, Newton, Oconee, Walton | 47 min |
| Apr 13, 3:00 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Hall, Jackson, Madison | 45 min |
| Apr 13, 3:01 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Crawford, Crisp, Dooly, Houston, Macon and 6 more | 44 min |
| Apr 13, 3:05 AM EDT | Tornado Warning | FFC | Baldwin, Jasper, Jones, Putnam | 25 min |
| Apr 13, 3:16 AM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 4 days |
| Apr 13, 3:24 AM EDT | Tornado Warning | FFC | Greene, Hancock, Putnam | 36 min |
| Apr 13, 3:25 AM EDT | River Flood Warning | FFC | Whitfield | 3 days |
| Apr 13, 3:35 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Johnson, Laurens, Twiggs, Washington and 1 more | 40 min |
| Apr 13, 3:36 AM EDT | Special Weather Statement | FFC | Schley, Stewart, Sumter, Webster | 24 min |
| Apr 13, 3:37 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Laurens, Pulaski and 2 more | 53 min |
| Apr 13, 3:50 AM EDT | Severe Thunderstorm Warning | FFC | Glascock, Greene, Hancock, Taliaferro, Warren, Wilkes | 40 min |
| Apr 13, 4:03 AM EDT | Tornado Warning | FFC | Johnson, Washington, Wilkinson | 27 min |
| Apr 13, 4:05 AM EDT | Tornado Warning | FFC | Glascock, Hancock, Warren, Washington | 25 min |
| Apr 13, 4:09 AM EDT | Tornado Warning | FFC | Glascock, Hancock, Warren, Washington | 23 min |
| Apr 13, 4:10 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson, Laurens, Washington | 80 min |
| Apr 13, 4:17 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Laurens, Montgomery, Pulaski, Telfair and 3 more | 73 min |
| Apr 13, 4:19 AM EDT | Areal Flood Warning | FFC | Chattooga, Floyd, Gordon, Murray, Walker, Whitfield | 6 hr |
| Apr 13, 4:23 AM EDT | River Flood Warning | FFC | Cobb | 78 min |
| Apr 13, 4:23 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 37 hr |
| Apr 13, 4:23 AM EDT | Tornado Warning | FFC | Jefferson, Washington | 16 min |
| Apr 13, 4:36 AM EDT | River Flood Warning | FFC | Forsyth | 12 hr |
| Apr 13, 4:46 AM EDT | Tornado Warning | FFC | Crisp, Wilcox | 29 min |
| Apr 13, 4:49 AM EDT | Flash Flood Warning | FFC | Crisp, Dooly, Stewart, Sumter, Webster | 5 hr |
| Apr 13, 4:55 AM EDT | River Flood Warning | FFC | Gilmer | 2 hr |
| Apr 13, 4:58 AM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 77 min |
| Apr 13, 5:02 AM EDT | River Flood Warning | FFC | Walker | 5 hr |
| Apr 13, 5:14 AM EDT | Tornado Warning | FFC | Dodge, Telfair, Wilcox | 31 min |
| Apr 13, 5:36 AM EDT | Severe Thunderstorm Warning | FFC | Telfair | 39 min |
| Apr 13, 5:42 AM EDT | River Flood Warning | FFC | Polk | 4 hr |
| Apr 13, 6:14 AM EDT | Severe Thunderstorm Warning | FFC | Toombs | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.